MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Codes Image Display Error/Artifact (1304); Scratched Material (3020); Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The loaner device was returned to olympus and inspected.During inspection, a deep cut was found on the probe unit pink rubber.Also found was a scratch on the cover of the distal sheath, a stiff angulation control knob, and a dent in the ultrasound cord.The event is under investigation.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Upon manufacturer inspection of a returned loaner ultrasonic gastrovideoscope, a deep cut in the pink rubber was identified.There was no patient involvement in this event.No issues were reported by the customer facility.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.Please see the updates in sections: g3, g6, h2, h4, h6, and h10.The device history record review confirmed that device has no abnormalities, special adoption, or variations in manufacturing.Considering the year of manufacture of the equipment, there is a possibility of pink probe unit being cut is due to deterioration over time.In addition, it is likely that the phenomenon occurred due to the application of external force such as strong rubbing against the relevant part during normal use including reprocessing.The instructions for use includes the following statements: inspection of the endoscope 3.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, forming objects or other irregularities.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11246083
Report Number8010047-2021-01972
Device Sequence Number3433514
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/03/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1